According to a study published in Science Daily, muscle soreness is a common side effect of statins used to treat high cholesterol, and it might prompt patients to quit treatment. As a result, the patient’s chances of suffering a heart attack or stroke increase.
The researchers investigated if vitamin D supplementation may lessen statin-induced muscular soreness. They found that using vitamin D pills for muscular discomfort is approximately as effective as taking a placebo. The study’s authors discovered that vitamin D supplementation did not influence the severity of SAMS.
Centers for Disease Control and Prevention mentioned that over half of all American adults have high cholesterol levels in their blood. The vast majority of people with elevated cholesterol are taking statins. However, muscle problems cause many patients to discontinue statin use (SAMS).
A new study undertaken by specialists from Northwestern University, Harvard University, and Stanford University found that vitamin D treatment had no meaningful effect on the musculoskeletal difficulties encountered by statin patients.
Statins are commonly used to treat hypercholesterolemia; however, in some people, they might induce muscular discomfort. This can be disappointing and may cause patients to discontinue their medicine entirely, increasing their risk of a heart attack or stroke.
Furthermore, the number of people who quit statins due to SAMS was identical in both groups (13% in the vitamin D group and 13% in the placebo group). Another study discovered that vitamin D-deficient patients were at the same risk of SAMS whether they took vitamin D supplements or not.
Muscular soreness is a common side effect of statins, a very effective treatment for decreasing cholesterol levels. Still, it might deter patients from taking the prescription, increasing their risk of a heart attack or stroke.
Some doctors recommend vitamin D to statin users to aid with muscular stiffness. Still, recent research by Northwestern, Harvard, and Stanford experts found that the supplement had little to no impact. According to a new study conducted by researchers at Northwestern University, Harvard University, and Stanford University, vitamin D supplementation had little to no influence on the muscular soreness that statin users typically experience.
Muscle discomfort is a typical side effect of statins, a very effective cholesterol-lowering drug, but its presence may dissuade patients from continuing therapy. Statins have been demonstrated to considerably lower cholesterol levels; nonetheless, some people have reported severe muscular discomfort.
Because of this unfavorable side effect, many patients stop taking statins, increasing their risk of a cardiovascular event such as a heart attack or stroke. Researchers say that most SAMS reports occur within the first year of statin therapy, with higher doses of statins leading to an 8% rise and low-moderate intensity statin regimens contributing to a 3% increase.